Georgia, 2003

Damaging Wind in Georgia, June 3, 2003

June 3, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 2:20 PM EST, 38 minutes earlier.

Area forecast discussion, Jun 3, 2:20 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE JUN 3 2003

CURRENTLY...SQUALL LINE MOVING ENEWD THROUGH PORTIONS OF THE GA CWA
AND ANOTHER BATCH OF STORMS MOVING NEWD OVER THE JAX METRO AREA. NO
REPORTS OF HAIL HAVE BEEN RECEIVED YET AND BUT GUSTS TO NEAR 42 KT
HAVE BEEN MEASURED. WATER VAPOR SHOWS THE WELL-DEFINED TROUGH FROM
TN VALLEY TO LOWER MS VALLEY WITH PLENTIFUL MOISTURE AHEAD OF THE
SYSTEM AND GOOD OUTFLOW ALOFT.

FORECAST...MODELS SHOW STRUNG OUT VORT LOBE TONIGHT FROM CAROLINAS
TO FL BIG BEND AREA WITH DEEP LAYER IN MOISTURE OVER THE SE. FRONTAL
BOUNDARY WILL GET SHUNTED FURTHER EWD NOW LOCATED OVER LA AND UP
INTO TN VALLEY. WILL UP THE RAIN CHANCES NEXT FEW PERIODS DUE TO
FAVORABLE DYNAMICS AND INSTABILITY. EXPECT MAIN CONCERN WILL BE THE
HEAVY RAINFALL ALTHOUGH MODELS SUGGEST 850 WINDS INCREASING TO 30-35
KT...WHICH COULD SUPPORT SOME MORE ORGANIZED STORMS OVERNIGHT AND
INTO WED. FOR NOW WILL MAINTAIN THE HEAVY RAINFALL WORDING IN THE
ZONES...ESP SINCE PWATS HANG IN AROUND 2 INCHES. SINCE STORMS HAVE
DECENT MOVEMENT TO THE NE AT THIS TIME AND RAINFALL HAS NOT BEEN
EXCESSIVE SO FAR WILL HOLD OFF ON FLOOD WATCH ATTM. THU...FRONT WILL
HANG UP OVER THE NE FL/SE GA AREA KEEP 30-50 POPS OVER THE AREA.
FRI...DRIER FILTERS INTO SE GA AND WILL LOWER POPS THERE TO SLIGHT
CHANCES WITH CHANCES FOR NE FL.

.MARINE...HAVE SPLIT THE CWF INTO NEAR AND OFFSHORE WATERS WITH SCEC
SPEEDS OFFSHORE AND A SOLID 15 KTS FOR NEARSHORE WATERS TONIGHT.
WILL CONTINUE WITH MARGINAL SCEC THRU WEDNESDAY THEN DECREASE SPEEDS
AS SFC RIDGING BUILDS IN FROM THE S THIS WEEKEND.

.FIRE WX...NO HEADLINES.

.EXTDD...MODEL GUIDANCE CONTS IN GENERAL AGREEMENT THAT DIFFUSE
FRONTAL BOUNDARY OVER EXTREME N FL WILL BE GRADUALLY SHIFT NWD THRU
SAT WHILE LOW-MID LEVEL RIDGE BUILDS BACK OVER THE CWA. VRBL SFC
SYNOPTIC FLOW ON FRI BECOMES MORE S TO SW SAT THROUGH MON.  ANOTHER
IN A SERIES OF SHORTWAVES MOVES OUT OF THE LOWER MS VALLEY WITH LOW
PRES FORMING ALONG A FRONT NEAR MS. ENOUGH MOISTURE AND INSTABILITY
EXPECTED TO PRODUCE MAINLY AFTN AND EVENING CONVECTION FRI THRU SUN.
FRONT MAY PUSH A LITTLE FURTHER SEWD BUT LOSE SOME UPPER SUPPORT AS
MOST ENERGY LIFTS WELL N OF AREA BUT SUFFICIENT DEEP LAYER MOISTURE
LOOKS TO EXIST FOR CHANCE POPS.

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PUBLIC...SHASHY
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 3, 11:20 AM EST, 3 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST
FLORIDA AND OVER SOUTHEAST GEORGIA...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THE REMAINDER OF
THIS AFTERNOON AND EVENING OVER THE AREA. WHILE MOST STORMS WILL NOT
PRODUCE SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE
PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...SOME STRONG
STORMS WILL PRODUCE FREQUENT LIGHTNING...RAINFALL NEAR 2 INCHES PER
HOUR...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA
WEDNESDAY. LOCALLY HEAVY RAINFALL MAY OCCUR OVER MAINLY THE SUWANNEE
VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON
HOURS THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF ANY WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ARS

In the hours before

Special weather statement, Jun 3, 1:39 PM EST, 1 hour 19 minutes before
GAZ134-135-150-151-031945-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT WARE...PIERCE...BACON...APPLING
COUNTIES THROUGH 345 PM...

AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF DIXIE UNION...OR
ABOUT 12 MILES NORTHWEST OF WAYCROSS...MOVING NORTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...
DIXIE UNION...BICKLEY...ALMA...NEW LACY...SURRENCY AND BAXLEY THROUGH
345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 3, 1:53 PM EST, 1 hour 5 minutes before
FLZ024-025-031930-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT DUVAL AND NASSAU COUNTIES
THROUGH 330 PM...

AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES EAST OF ST. GEORGE TO 4 MILES SOUTHWEST OF OCEANWAY TO 9
MILES SOUTHWEST OF JACKSONVILLE BEACH...OR ALONG A LINE EXTENDING
FROM 9 MILES WEST OF CALLAHAN TO 5 MILES SOUTHEAST OF JACKSONVILLE
INTERNATIONAL TO 4 MILES SOUTHWEST OF PALM VALLEY...MOVING NORTHEAST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ST. GEORGE...UNF...TALLYRAND...NASSAU VILLAGE-RATLIFF...
DOWNTOWN JACKSONVILLE...ARLINGTON...OCEANWAY AND JACKSONVILLE
INTERNATIONAL THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 3, 1:56 PM EST, 1 hour 2 minutes before
FLZ024-GAZ163-164-032000-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT CHARLTON AND CLINCH COUNTIES
THROUGH 4 PM...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF FARGO...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FARGO...STEVEN FOSTER STATE PARK...RACE POND...HOMELAND AND
FOLKSTON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 3, 2:18 PM EST, 40 minutes before
GAZ153-154-165-166-032015-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT CAMDEN AND GLYNN COUNTIES
THROUGH 415 PM...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF KINGS
FERRY...OR ABOUT 7 MILES SOUTHWEST OF KINGSLAND...MOVING NORTH AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND KINGSLAND...KINGS FERRY...HARRIETTS BLUFF...COLESBURG...
WOODBINE...DOVER BLUFF...WAVERLY AND BRUNSWICK THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...AND VERY HEAVY RAINALL
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 3, 2:25 PM EST, 33 minutes before
FLZ024-031945-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU COUNTY THROUGH
345 PM...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
24 MILES NORTHWEST OF YULEE TO 3 MILES SOUTH OF AMELIA CITY...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF FOLKSTON TO 6 MILES
NORTH OF TALBOT ISLAND...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...AMELIA
CITY AND FERNANDINA BEACH THROUGH 400 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 3, 2:44 PM EST, 14 minutes before
GAZ136-152-032045-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT BRANTLEY AND WAYNE COUTNIES
THROUGH 445 PM...

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NAHUNTA...MOVING NORTH
AT 25 TO 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND RAYBON...NAHUNTA...HOBOKEN...HICKOX...
ATKINSON...HORTENSE...BROADHURST AND GARDI THROUGH 445 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SHASHY

The radar

The Jacksonville radar (KJAX), 78 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glynn

When
June 3, 2:58 PM EST
Where
Glynn County, 6 mi W of Brunswick
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.183, -81.600

Large tree down on home one mile west of Interstate 95. Large tree down on horse stable one and a half miles west of Interstate 95.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359445.